MAUDE Adverse Event Report: VYAIRE MEDICAL INC. SPIROMETER VOLUME INCENTIVE 4000ML 12/CS; SPIROMETER, THERAPEUTIC (INCENTIVE)

VYAIRE MEDICAL INC. SPIROMETER VOLUME INCENTIVE 4000ML 12/CS; SPIROMETER, THERAPEUTIC (INCENTIVE)
Model Number SPIROMETER VOLUME INCENTIVE 4000ML 12/CS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported to vyaire medical that while a patient was using the incentive spirometer, the patient inhaled and felt something in the back of their throat.After the first breath, a small piece of plastic was coughed up.The customer confirmed that no further harm was noted.

Brand Name
SPIROMETER VOLUME INCENTIVE 4000ML 12/CS
Common Device Name
SPIROMETER, THERAPEUTIC (INCENTIVE)
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 n. riverwoods blvd.
mettawa IL 60045
Manufacturer (Section G)
CHINAMED PRODUCTS (CHINA) LTD.
xin tang industrial park
jiao tang town gaoyao district
44526 100
CH   44526100
Manufacturer Contact
erika bonilla
510 technology dr
irvine, IL 92618
7149227837
MDR Report Key15332425
Report Number3013421741-2022-00021
Device Sequence Number6928210
Product Code BWF
UDI-Device Identifier10190752131064
UDI-Public(01)10190752131064
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K791819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSPIROMETER VOLUME INCENTIVE 4000ML 12/CS
Device Catalogue Number001902A
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient Weight73 KG
Patient RaceWhite